MAUDE Adverse Event Report: ETHICON INC. MCRYL+ VIO 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ VIO 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP345H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device (b)(4) batch number, and no non-conformances were identified investigation summary: one open sample of product code (b)(4), lot pkz913 was received for analysis.During the visual inspection of the needle the swage and attachment area were as expected.The barrel hole of the needle was examined under magnification and no suture remnant was noted.The suture was examined, and the insertion did not meet the requirement. the manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, the assignable cause pull off - suture needle is short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a canine underwent a ovariohysterectomy and suture was used.The doctor grasped needle and there was no suture attached.Another suture was used.Upon return of the device and evaluation, the barrel hole of the needle was examined under magnification and no suture remnant was noted.The suture was examined, and the insertion did not meet the requirement.No additional information was provided.

Brand Name
MCRYL+ VIO 36IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10180137
Report Number2210968-2020-04703
Device Sequence Number11298557
Product Code GAM
UDI-Device Identifier10705031046429
UDI-Public10705031046429
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberMCP345H
Device Catalogue NumberMCP345H
Device Lot NumberPKZ913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2020
Initial Report FDA Received Date06/22/2020
Patient Sequence Number1